MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BML HANDLE V

AOMORI OLYMPUS CO., LTD. BML HANDLE V
Model Number MAJ-441
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure, the user attempted to crush the bile duct stone with the bml-v437qr-30 (single use mechanical lithotriptor v), however, it was difficult because the stone was hard.It was noted, when the knob of the bml handle v was turned forcefully, the connecting part between the bml sheath and the handle broke.Subsequently, the intended procedure was completed with a similar device, with no delay and no harm or user injury reported due to the event.Patient identifier (b)(6) captures the related event on the single use mechanical lithotriptor v.
 
Additional Manufacturer Narrative
The serial number of the subject device was not provided.The subject device has been returned to olympus for evaluation and the reported issue was confirmed.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, correction to g2, and the device evaluation.Please see updates to d4, g2, h4, h6 and h10.H4: based on the 3 digit lot number provided, the manufacturing date of the device was in the month of june 2017 but a specific date could not be identified.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The operation pipe (the connection between the bml sheath and the handle) was broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a probable cause for the gall stones temporarily stuck in the basket include: 1.Due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy.2.Due to the described above, deformation of the basket and misalignment of the coil sheath occurred.And the operating pipe broke at the brazing joint.The final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
BML HANDLE V
Common Device Name
HANDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17215827
Report Number9614641-2023-00915
Device Sequence Number20391378
Product Code LQC
UDI-Device Identifier04953170218446
UDI-Public04953170218446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-441
Device Lot Number76K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERIAL: (B)(6) MODEL: MAJ-441.
Patient SexUnknown